MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Apnea (1720); Dysphagia/ Odynophagia (1815); Emotional Changes (1831); Fatigue (1849); Scar Tissue (2060); Vomiting (2144); Shaking/Tremors (2515); Ambulation or Postural Difficulties (2544); Weight Changes (2607); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was receiving morphine drug via an implantable pump for non-malignant pain.It was reported that within less than 3 hours they felt a big giant rush go into their head, and they told their husband that the morphine had gotten on their bloodstream.They knew they were not going to be able to keep the pump but stated they did not think it was an emergency situation at the time.They stated their husband then noticed they were not breathing and shook them until they answered.The patient stated they kept saying they were tired and needed to go to sleep.Their husband drug them to the car and drove to the emergency room.They stated the er 'narcanned' them as they were coming in the door, and their husband told them there was supposed to be someone on call 24/7 to turn the pump off.They stated the hospital called their healthcare provider (hcp).The patient stated they were overdosed, dying, and throwing up over and over because they were narcanned at least 4-5 times in the hospital.The patient stated they threw up an entire bucket and had to have iv's put in to give them fluids because they were throwing up so much.They reiterated that they had been there would be a manufacturing representative (rep) available 24/7 to turn their pump off until they could get to the hcp to get it removed.They said that the hospital and hcp said only the manufacturer could turn off the pump.They stated the hospital had their own pain clinic try using a magnet to turn the pump off, but they were unable to.They reported they were in the hospital from thursday evening until monday afternoon and were overdosed, nearly died, were 'narcanned,' and would stop breathing over and over again.The patient stated the hospital could not get ahold of anyone to turn the pump off and the nurses were all crying because of the torture the patient was going through.They stated they could not eat, drink, go to the bathroom, or have their medication and lost 14 pounds in 4 days.They noted their myoclonus neurological disorder started kicking in because they could not take their medication.They stated it took over several hours before they could get their breathing under control.That's when they started these little jerks that turned into where they could not stop jerking all over, and they had to see a specialist.They stated they finally got in the hcp, noting their husband had to bring them in a wheelchair as they had no strength, who said they could just dilute the morphine and the patient said no.They stated the hcp brought in an anesthesiologist who gave them a short term anesthetic, and the hcp removed the pump.They stated since this occurred their voice had changed, they lose their voice often, they have trouble swallowing and choke easily and, after the pump was removed, they cried for an unknown reason for 3 solid days and were not hungry for weeks.They commented this may have been due to morphine withdrawal.They stated they were left with an indented scar that was folded.They were promised by this would be completely safe and anytime it was deemed unsafe they could be contacted.The patient indicated they still see a nurse practitioner (np) at their hcp's office.The agent reviewed information and the patient was redirected to their healthcare provider to further address, if needed.The agent attempted to clarify the event date, but patient reported it as summer about 2 years ago, which conflicts with implant date of (b)(6), 2 years ago.
 
Additional Manufacturer Narrative
B3: event date is asked/unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50946625
Report Number3004209178-2026-16592
Device Sequence Number10446643
Product Code LKK
UDI-Device Identifier00763000597023
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model Number8667-20
Device Catalogue Number8667-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/30/2026
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale